Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS New York, NY

August 15, 2012Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 15, 2012, 4:27 AM EDT for Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 4:27 AM EDT (08:27 UTC)
Expired
Aug 15, 2012, 5:15 AM EDT
In force
48 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS51 KOKX 150827
SVROKX
CTC001-NYC079-119-150915-
/O.NEW.KOKX.SV.W.0066.120815T0827Z-120815T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
427 AM EDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  NORTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 515 AM EDT...

* AT 424 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BREWSTER...AND 
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF LAKE CARMEL BY 435 AM...
  DANBURY BY 450 AM...
  7 MILES NORTHWEST OF BETHEL BY 455 AM...
  7 MILES SOUTHEAST OF SHERMAN BY 515 AM...

LAT...LON 4155 7345 4150 7344 4152 7339 4149 7337
      4147 7330 4145 7330 4145 7327 4130 7355
      4129 7370 4138 7381 4153 7360 4153 7354
      4158 7353 4161 7348
TIME...MOT...LOC 0826Z 231DEG 16KT 4137 7364

$$

GOODMAN
1 follow-up statement
739 
WWUS51 KOKX 150858
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
458 AM EDT WED AUG 15 2012

CTC001-NYC079-119-150915-
/O.CON.KOKX.SV.W.0066.000000T0000Z-120815T0915Z/
PUTNAM NY-WESTCHESTER NY-FAIRFIELD CT-
458 AM EDT WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR FAIRFIELD...EXTREME NORTHERN WESTCHESTER AND PUTNAM COUNTIES...

AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DANBURY...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF SHERMAN BY 505 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4155 7345 4150 7344 4152 7339 4149 7337
      4147 7330 4145 7330 4145 7327 4130 7355
      4129 7370 4138 7381 4153 7360 4153 7354
      4158 7353 4161 7348
TIME...MOT...LOC 0858Z 245DEG 17KT 4144 7348

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:52 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 15, 2:52 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
252 AM EDT WED AUG 15 2012

.SYNOPSIS...
WEAK LOW PRESSURE TO THE WEST WILL SETTLE OVER THE AREA LATE
TONIGHT INTO WEDNESDAY EVENING...AND THEN PASS TO THE EAST LATE
WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN FROM THURSDAY
THROUGH EARLY FRIDAY...THEN PASS TO THE EAST. A SLOW MOVING COLD
FRONT WILL MOVE THROUGH FRIDAY NIGHT INTO SATURDAY. LOW PRESSURE
DEVELOPING ALONG THE FRONT WILL MOVE THROUGH SUNDAY MORNING...
FOLLOWED BY BUILDING HIGH PRESSURE LATER SUNDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STORM CELLS ARE PROGRESSING SLOWLY EAST...SO STILL DO NOT HAVE
ANY AREAS OF OUR CWA UNDER LIKELY POPS. LOOKS LIKE SHOWERS AND
STORMS WOULD FIRST HAVE A DECENT CHANCE TO AFFECT OUR WESTERNMOST
ZONES NEAR 07Z-08Z. PWATS CURRENTLY ANALYZED NEAR 1.5 INCHES...AND
MAY INCREASE UPWARDS OF 1.75 INCHES AS THE RAIN SHIELD DRAWS
CLOSER. HEAVY DOWNPOURS THEREFORE STILL A THREAT...AS EVIDENCED BY
RECENT RADAR. THERE IS A LITTLE CONCERN FOR FLASH FLOODING SINCE
THE STORMS ARE MOVING FAIRLY SLOWLY...BUT AT THE SAME TIME...THEY
ARE EXPECTED TO BE WEAKER BY THE TIME THEY REACH US.

OTHERWISE...ADJUSTED MAINLY THE TEMPERATURE/DEWPOINT/SKY GRIDS AS
PER LATEST TRENDS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WITH WEAK LOW PRESSURE NOT TOO FAR OFF TO THE SW PROVIDING LOW
LEVEL CONVERGENCE AND WEAK MID LEVEL VORT MAXES PASSING ACROSS IN
SW FLOW ALOFT...COULD SEE SHOWERS/TSTMS AT ANY TIME DURING THE
DAY LATER WED MORNING INTO THE AFTERNOON...WITH THE GREATER
COVERAGE EXPECTED ACROSS CT/LONG ISLAND AND THE BEST CHANCES
DURING THE LATE DAY AND EVENING AS A VIGOROUS MID LEVEL VORT MAX
NOW MOVING INTO THE MID MISSISSIPPI VALLEY PASSES THROUGH OR JUST
TO THE SOUTH. EXPECT IMPROVEMENT AFTER MIDNIGHT AS THIS FEATURE
AND WEAK SFC LOW PRESSURE PASS TO THE EAST. THERE COULD BE SOME
PATCHY FOG LATE WED NIGHT INTO EARLY THU MORNING AS WINDS BECOME
LIGHT AND TURN MORE W-NW WITH WET GROUND ADDING TO THIS POTENTIAL.

TEMPS A 12Z MAV/MET BLEND AND CLOSE TO SEASONAL AVG...WITH LOWS
FROM THE 60S TO LOWER 70S...AND HIGHS IN THE 80S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
DRY WEATHER EXPECTED THURSDAY THROUGH EARLY FRIDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE AREA THEN SHIFTS SOUTH. A SOUTHERLY FLOW
DEVELOPS FRIDAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.

PRECIPITATION WILL DEVELOP AHEAD OF THE FRONT FRIDAY AFTERNOON.
PWATS REACH NEAR 2 INCHES FRIDAY NIGHT INTO SATURDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL BECOME MORE PROBABLE FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT. THE 12Z GFS/CANADIAN ARE FASTER WITH THE
MOVEMENT OF THIS FRONT...DRYING THE AREA BY SATURDAY MORNING. BUT
WILL KEEP CHANCE OF THUNDERSTORM DURING THE DAY ON SATURDAY...WITH
JUST A SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z. DRIER CONDITIONS
EXPECTED LATE SATURDAY INTO SUNDAY AS HIGH PRESSURE BUILDS INTO THE
AREA AND DOMINATES THE WEATHER THROUGH TUESDAY. HOWEVER...THERE COULD
BE SOME INSTABILITY DRIVEN SHOWERS AND THUNDERSTORMS DURING MONDAY
AWAY FROM THE COAST WITH UPPER LEVEL SHORTWAVE ENERGY AND WEAKENING
SURFACE HIGH PRESSURE.

HIGH TEMPERATURES ARE EXPECTED TO AVERAGE A FEW DEGREES ABOVE
NORMAL THURSDAY AND FRIDAY AND THEN NEAR TO SLIGHTLY BELOW NORMAL
FOR THE REST OF THE EXTENDED PERIOD.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL DISTURBANCE CURRENTLY MOVING THROUGH THE REGION. LOW
PRES DEVELOPING NEAR THE DELMARVA WILL SLOWLY LIFT NE TOWARDS NYC
TODAY AND THEN PASS OVER OR JUST SOUTH OF THE AREA TONIGHT.

TOUGH FORECAST NEXT 24 HOURS AND HAVE LOW CONFIDENCE ON TIMING OF
TSTMS AND WINDS. WATCHING SEVERAL CLUSTERS OF TSTMS EARLY THIS
MORNING. THE FIRST OVER EASTERN LI HAS JUST ABOUT EAST OF THE
AIRPORT...ALTHOUGH THERE ARE STILL A FEW CELLS JUST TO THE WEST
THAT BEAR WATCHING. THE SECOND AREA APPROACHING WEST CENTRAL NJ
HAS BEEN WEAKENING OVER THE LAST HOUR AND MAY NOT HAVE ANYMORE
THUNDER LEFT WITH IT BY THE TIME IT REACHES KEWR/KTEB SO MAY BE
REMOVING TSTMS OUT OF TAFS SHORTLY. THE THIRD AREA JUST MOVING
INTO WESTERN ORANGE COUNTY MAY PASS JUST NW OF KSWF BETWEEN 08Z
AND 09Z. GUSTY WINDS ARE POSSIBLE WITH THIS AREA OF STORMS.

THIS ACTIVITY IS EXPECTED TO END TOWARDS DAYBREAK AND THEN IT
SHOULD REMAIN QUIET UNTIL THIS AFTN WHEN SHOWERS AND TSTMS
ASSOCIATED WILL REDEVELOP. AT THIS TIME IT APPEARS THE MOST LIKELY
TIME PERIOD IS BETWEEN 18Z AND 00Z ACROSS WESTERN AREAS AND 20Z TO
02Z AT EASTERN TERMINALS.

EXPECT SLY WINDS TO REMAIN LIGHT OVERNIGHT AND GRADUALLY BACK TO
THE SE TOWARDS MORNING. VERY LOW CONFIDENCE IN WIND DIRECTION AFT
18Z AS THE EXACT LOCATION OF THE CENTER OF THE LOW REMAINS
UNCERTAIN.

MVFR CIGS WILL BE IN AND OUT THROUGH THE DURATION OF THE NIGHT.
MAINLY VFR WED...WITH PERIODS OF MVFR TO LOCALLY IFR WITH TSRA
ACTIVITY WED AFTN.

OUTLOOK FOR 06Z THURSDAY THROUGH SATURDAY...
.WED NIGHT...MVFR CONDITIONS WITH ANY SHRA/TSRA...MAINLY EASTERN
TERMINALS. PATCHY MVFR FOG ALSO POSSIBLE OUTSIDE OF NYC TERMINALS.
.THU...VFR. NW FLOW.
.FRI...TSTMS (POSSIBLE LINE) LATE FRI AFTN INTO OVERNIGHT WITH
PASSAGE OF A COLD FRONT.
.SAT-SUN...VFR. N-NW FLOW.

&&

.MARINE...
OUTSIDE OF TSTMS THROUGH WED NIGHT AND AGAIN FRI-SAT...QUIET
CONDITIONS SHOULD PREVAIL.

&&

.HYDROLOGY...
BASIN AVG QPF THROUGH WED NIGHT SHOULD RANGE FROM 1/2 TO 1 INCH.
LOCALLY HIGHER AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN HEAVIER
THUNDERSTORMS...ESPECIALLY FROM LATE TONIGHT INTO EARLY WED
MORNING. OVERALL FLASH FLOOD THREAT IS LOW BUT WILL STILL NEED TO
BE BE MONITORED CLOSELY.

A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON
THROUGH EARLY SATURDAY. PW VALUES NEAR 2 INCHES AHEAD OF THE FRONT
WILL BRING AN ELEVATED THREAT OF HEAVY RAIN...WHICH COULD RESULT
IN MINOR FLOODING IN SOME AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 14, 2:48 PM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT TUE AUG 14 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-151100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
248 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-151100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
248 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 15, 12:38 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1238 AM EDT WED AUG 15 2012

NYZ078-080-177-179-150545-
EASTERN NASSAU-WESTERN SUFFOLK-
1238 AM EDT WED AUG 15 2012

...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...

AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PLAINVIEW...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR HUNTINGTON STATION BY 1250 AM.
  NEAR HUNTINGTON BY 100 AM.
  NEAR CENTERPORT BY 105 AM.
  NEAR NORTHPORT BY 110 AM.

SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4075 7356 4094 7345 4094 7344 4091 7343
      4091 7341 4096 7340 4096 7339 4093 7335
      4093 7328 4091 7321 4094 7315 4097 7316
      4097 7309 4075 7332 4069 7344

GOODMAN
Special weather statement, Aug 15, 1:32 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
132 AM EDT WED AUG 15 2012

NYZ078-080-150630-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
132 AM EDT WED AUG 15 2012

...STRONG THUNDERSTORM WILL IMPACT WESTERN SUFFOLK COUNTY...

AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISLIP...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE...
  4 MILES NORTHWEST OF SAYVILLE BY 135 AM.
  NEAR HAUPPAUGE BY 140 AM.
  NEAR RONKONKOMA BY 145 AM.
  NEAR HOLBROOK BY 150 AM.
  NEAR FARMINGVILLE BY 205 AM.
  NEAR CENTEREACH BY 210 AM.

PEOPLE IN SUFFOLK COUNTY...INCLUDING ISLIP...BRENTWOOD...SAYVILLE...
HAUPPAUGE...RONKONKOMA...HOLBROOK...FARMINGVILLE...CENTEREACH...STONY
BROOK AND CORAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4069 7322 4074 7333 4092 7321 4094 7315
      4097 7316 4097 7314 4098 7312 4097 7306
      4097 7287 4086 7290 4071 7307 4071 7311
      4072 7312 4069 7315

GOODMAN
Special weather statement, Aug 15, 2:21 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
221 AM EDT WED AUG 15 2012

NYZ078-079-150715-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
221 AM EDT WED AUG 15 2012

...STRONG THUNDERSTORM WILL IMPACT PARTS OF CENTRAL SUFFOLK COUNTY...

AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YAPHANK...OR NEAR MIDDLE ISLAND...AND MOVING
NORTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR BROOKHAVEN NATIONAL LABORATORY BY 230 AM.
  NEAR ROCKY POINT BY 235 AM.
  NEAR WADING RIVER BY 250 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4084 7302 4097 7293 4097 7274 4099 7271
      4099 7261 4088 7279 4085 7284 4085 7288
      4083 7292 4082 7297 4082 7300

GOODMAN
Special weather statement, Aug 15, 3:28 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 AM EDT WED AUG 15 2012

NYZ067-150830-
ORANGE-
328 AM EDT WED AUG 15 2012

...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY...

AT 323 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 7 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR FLORIDA BY 355 AM.
  NEAR GOSHEN BY 405 AM.
  6 MILES NORTH OF MONROE BY 415 AM.

PEOPLE IN ORANGE COUNTY...INCLUDING UNIONVILLE...FLORIDA...GOSHEN AND
CHESTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4159 7403 4148 7399 4146 7399 4144 7397
      4144 7398 4138 7395 4132 7398 4124 7445
      4136 7470 4138 7471

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:38 AM EDTSpecial Weather StatementOKXNassau67 min
Aug 15, 1:28 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk92 min
Aug 15, 1:32 AM EDTSpecial Weather StatementOKXSuffolk58 min
Aug 15, 2:21 AM EDTSpecial Weather StatementOKXSuffolk54 min
Aug 15, 2:36 AM EDTSpecial Marine WarningOKX54 min
Aug 15, 3:25 AM EDTSpecial Marine WarningOKX65 min
Aug 15, 3:28 AM EDTSpecial Weather StatementOKXOrange62 min
Aug 15, 5:17 AM EDTAreal Flood AdvisoryOKXPutnam, Westchester88 min
Aug 15, 6:09 AM EDTSpecial Marine WarningOKX66 min
Aug 15, 7:50 AM EDTSpecial Weather StatementOKXSuffolk70 min
Aug 15, 11:01 AM EDTSpecial Weather StatementOKXNassau29 min
Aug 15, 11:16 AM EDTFlash Flood WarningOKXNassau89 min
Aug 15, 11:25 AM EDTSevere Thunderstorm WarningOKXNassau, Suffolk50 min
Aug 15, 11:59 AM EDTSpecial Weather StatementOKXSuffolk61 min
Aug 15, 12:07 PM EDTSpecial Marine WarningOKX83 min
Aug 15, 12:09 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk51 min
Aug 15, 12:12 PM EDTFlash Flood WarningOKXSuffolk78 min
Aug 15, 12:21 PM EDTAreal Flood AdvisoryOKXSuffolk54 min
Aug 15, 12:21 PM EDTSevere Thunderstorm WarningOKXSuffolk54 min
Aug 15, 12:50 PM EDTSpecial Weather StatementOKXNew York, Queens55 min
Aug 15, 1:09 PM EDTAreal Flood AdvisoryOKXKings, Queens81 min
Aug 15, 1:23 PM EDTFlash Flood WarningOKXKings, Nassau, Queens80 min
Aug 15, 1:24 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens51 min
Aug 15, 1:33 PM EDTSpecial Marine WarningOKX87 min
Aug 15, 1:50 PM EDTAreal Flood AdvisoryOKXSuffolk85 min
Aug 15, 2:06 PM EDTSpecial Weather StatementOKXNassau54 min
Aug 15, 3:34 PM EDTFlash Flood WarningOKXKings, Queens116 min
Aug 15, 3:41 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, New York, Queens43 min
Aug 15, 3:57 PM EDTSpecial Marine WarningOKX69 min
Aug 15, 4:21 PM EDTSpecial Weather StatementOKXBronx, New York, Putnam, Rockland, Westchester54 min
Aug 15, 4:38 PM EDTAreal Flood AdvisoryOKXOrange, Rockland, Westchester112 min
Aug 15, 4:45 PM EDTAreal Flood AdvisoryOKXPutnam90 min
Aug 15, 4:48 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester57 min
Aug 15, 5:11 PM EDTSpecial Marine WarningOKX2 hr
Aug 15, 5:37 PM EDTSpecial Weather StatementOKXRichmond53 min
Aug 15, 5:45 PM EDTFlash Flood WarningOKXRockland, Westchester50 min
Aug 15, 7:13 PM EDTSpecial Weather StatementOKXOrange62 min
Aug 15, 5:27 AM EDTSpecial Weather StatementOKX63 min
Aug 15, 6:17 AM EDTSpecial Weather StatementOKX58 min
Aug 15, 6:28 AM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region63 min
Aug 15, 7:00 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region54 min
Aug 15, 7:24 AM EDTSpecial Weather StatementOKX51 min
Aug 15, 7:37 AM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region73 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.